Ask a doctor

Bilateral orbital edema following Botox injections and Broadband Light for veins on nose. What do you suggest.

Hello. My wife recently received botox injections in addition to Broad Band Light treatment for veins on her nose. These procedures were performed by a local, respected dermatologist. She had previously had botox performed by a local plastic surgeon. So 3 days following the recent procedures, she has persistent swelling/bags under both eyes. The doctor claims they are from the broadband treatment...but seems like a stretch to me. Swelling has not subsided for 3 days, after ice/compression.

Doctor Answers 3

Botox and Broadband light treatment

I often treat patients on the same day with Botox and Broadband light treatment.  You did not write what areas your wife was injected with Botox.  It is possible to have swelling of this kind from the Broad Band Light treatment.  The joules used may have been enough to have made her swollen from the treatment.  If it does not resolve in a few more days I would suggest returning to the treating physician.

New York Dermatologist
5.0 out of 5 stars 44 reviews

156 East 79th Street
New York, NY 10075

Bilateral orbital edema following Botox injections and Broadband Light for veins on nose. What do you suggest.

It is absolutely normal to have swelling from both procedures and it may take a week or more to resolve!  The eyelids are very thin and tend to be very reactive to any procedure whereby they swell and sometimes become red.  Keeping the head elevated and cold compresses are the best thing to help it resolve more quickly. I also counsel my patients to avoid salty foods and consider lymphatic massage to the lymph node basins that drain the face/eyes if the swelling is persistent. Good luck!

Megan Jack, MD
Boca Raton Plastic Surgeon
5.0 out of 5 stars 15 reviews

4800 North Federal Highway
Boca Raton, FL 33431

IPL/BBL treatment of nose veins and swelling

Yes, yes it would be expected to get swelling and redness and even bruising after the broadband light treatment to nose veins.  Swelling tends to fall to gravity, so it would not be unusual to see it around the eyes, from a nose treatment.  I would recommend she prop up on extra pillows while sleeping, and be patient because swelling like this may continue for a few weeks in some people.  If Botox was injected in the nose for bunny lines that may also cause swelling around the nose and eyes which may last a week or two. 

Karen Stolman, MD
Sandy Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

144 Main Street,
Alpine , UT 84004

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.